Posted by Alan on February 4, 2003, at 11:41:14
In reply to Doctor just precribed Imipramine. help please, posted by one_little_victory on February 3, 2003, at 23:25:04
> Hello everyone I have not posted in a long time so please bare with me. After coming off Paxil and effexor (seperately) before my doctor has started me on 25 mg of imipramine. (Tofranil?)
> after a week or so on it I am finding the vivid dreams bothersome. DO they go away with time? My Doctor also precribed Restoril which is a sleeping pill and works great at relaxing me in the evening with the evening as I suffer mostly from general anxiety as well as bad panic attacks. They of course lead to not going out, fear of answering the phone and that leads to depression because you feel so isolated. My "sort of" girlfriend thinks I am weird for never wanting to go anywhere asnd I am also conscious of having put on an extra 50 pounds over the past few years from Effexor and Paxil but with some exercise and a new medication my doctor told me I may likely lose some weight. I am a tall and big-boned guy too which helps but nobody feels good going in public feeling quite overweight.
> I was on effexor and paxil (seperately) each for over a 6 year period and i have tried all sorts of the ssri drugs and even zyprexa with clonazepam and ativan. from all of the literature I have read on anxiety and panic many say the benzodiazepines and maoi and tricyclic antidepressant are the best and that the ssri med are way over hyped and can make many with mostly anxiety and panic worse.
> Te One thing I wonder is if I increase the Imipramine dose will the weird dreams go away? If anyone has any experience with this, could you please let me know? TIA..
Not to put doubts in your mind about your course of treatment, and I can't address the vivd dreaming, but I am curious as to whether you tried any of the bzds in MONOtherapy and at sufficient enough doses over a period of over 2 - 3 weeks....